MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST; VESSEL SEALER

INTUITIVE SURGICAL, INC ENDOWRIST; VESSEL SEALER
Model Number 480322-07
Medical Device Problem Code Failure to Deliver Energy (1211)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/11/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) received the instrument involved with this complaint and completed the device evaluation.Visual inspection found no damage to the instrument.Failure analysis investigation was not able to replicate the reported complaint.The instrument was placed and driven on an in-house system.The instrument was fully functional and passed the cautery test with no issues.A device history record (dhr) review for this device was conducted and did not find any non-conformances that would affect any material of the final product and/or the quality or performance of the instrument.This complaint is being reported due to the following conclusion: during a da vinci-assisted surgical procedure, it was alleged that the vessel sealer instrument did not seal.While there was no report of any patient harm, adverse outcome or injury, recurrence of the reported sealing issue could cause or contribute to an adverse event.
 
Event or Problem Description
It was reported that during a da vinci-assisted right hemicolectomy procedure, the endowrist vessel sealer instrument suddenly stopped working.The customer reported that the instrument worked fine at the beginning of the procedure and then suddenly stopped sealing.The customer was unable to specify if the system displayed an error message.Following this, a backup vessel sealer instrument was inserted and used.The planned surgical procedure was completed with no further issues reported.There was no report of fragments falling inside the patient, patient harm, adverse outcome or injury.Intuitive surgical, inc.(isi) made multiple follow up attempts to reach the customer to obtain additional information; however, no further information had been obtain as of date of this report.

Brand Name
ENDOWRIST
Common Device Name
VESSEL SEALER
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
950 kifer rd.
sunnyvale
MDR Report Key7670201
Report Number2955842-2018-10342
Device Sequence Number2771344
Product Code NAY
UDI-Device Identifier10886874112745
UDI-Public(01)10886874112745(17)200331(10)M11180313
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K140189
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/14/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number480322-07
Device Lot NumberM11180313 0333
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/28/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/14/2018
Initial Report FDA Received Date07/09/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1